Reactions 1704, p253 - 2 Jun 2018 Acquired long QT syndrome: case report A 65-year-old man developed acquired long QT syndrome during treatment with clemastine, amsacrine, levofloxacin, metronidazole, ondansetron, furosemide and amphotericin-B liposomal [liposomal amphotericin B; dosages and duration of treatments to reaction onset not stated; not all routes stated]. The man, who had secondary acute myeloid leukaemia with complete haematological remission post induction chemotherapy, was hospitalised for an allogeneic stem cell transplantation (SCT) to the SCT unit. Transthoracic echocardiography revealed mild reduced systolic function. Cardiological work-up ruled out the relevant structural heart disease. Baseline ECG demonstrated a regular sinus rhythm without abnormalities. He received FLAMSA-Bu conditioning regimen including amsacrine infusion, fludarabine, cytarabine, busulfan and cyclophosphamide. During the first application of amsacrine, he suffered from cardiac arrest due to ventricular fibrillation. Immediately, an advanced cardiopulmonary resuscitation was started and amsacrine was stopped. A return of the spontaneous circulation with normal sinus rhythm was achieved after two defibrillations. Consecutive ECGs revealed significant QTc prolongation and flattened and biphasic T- waves especially in V4 V6. At that time, he was on potentially QT prolonging drugs, which included clemastine, amsacrine, levofloxacin, metronidazole, ondansetron, furosemide and amphotericin-B liposomal, which were used as part of prophylaxis, the conditioning regimen or therapy for concomitant diseases [not all indications clearly stated]. The acquired long QT syndrome was considered to be life threatening, which resulted in torsades de pointes. The man’s treatment with clemastine, amsacrine, levofloxacin, metronidazole, ondansetron, furosemide and amphotericin-B liposomal was discontinued. To avoid further QT-prolongation, a conditioning was changed to the Berlin- Frankfurt-Munster (BFM) regimen, which included busulfan, fludarabine and melphalan. Blood levels for potassium and magnesium were changed to the upper limit of normal. Subsequent ECGs revealed a normalisation of QTc interval and T-wave morphology. Haematopoietic engraftment after SCT was delayed; however, he completely recovered. He was was discharged on day +61 after the SCT without any further cardiovascular event. Author comment: "[T]he patient was given seven potentially QT prolonging drugs as part of the conditioning regimen, prophylaxis, or therapy for concomitant diseases: amsacrine, levofloxacin, metronidazole, [amphotericin B liposomal], ondansetron, clemastine, and furosemide." Zauner F, et al. Acquired long QT syndrome during conditioning for allogeneic stem cell transplantation-are we aware of this side effect?. Annals of Hematology 97: 1111-1113, No. 6, Jun 2018. Available from: URL: http://doi.org/10.1007/ s00277-018-3262-4 - Germany 803323356 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704
Reactions Weekly – Springer Journals
Published: Jun 2, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera